Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 173, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 5:41 PM CDT for Harrison County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2000, 5:41 PM CDT (22:41 UTC)
- Expired
- Aug 10, 2000, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 102241 SVRNEW MSC047-102345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 645 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF SAUCIER...OR ABOUT 13 MILES NORTHWEST OF ST. MARTIN...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHEAST OF SAUCIER AT 620 PM CDT 3 MILES NORTHWEST OF LYMAN AT 635 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING #WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 10, 3:40 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CDT THU AUG 10 2000 VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY. NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION SEVERE TSTMS TONIGHT. A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS. MCB 72/96/70/94 3310 BTR 75/96/74/95 3311 MSY 74/95/77/95 5521 GPT 72/94/73/96 5621 .NEW...NONE LA...NONE MS...NONE. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 40 min |
| Aug 10, 2:34 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 41 min |
| Aug 10, 3:20 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 55 min |
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 48 min |
| Aug 10, 6:05 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.